Texas, 2007

Tornadoes and Hail in Texas, April 13, 2007

April 13, 2007 · NWS FWD · 40 events in 18 counties and zones

A strong surface low and dryline interacted with a very unstable atmosphere over North Texas. Large hail, damaging winds, and tornadoes were reported as strong storms developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$20 million
Crop damage
$3,000
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A strong surface low and dryline interacted with a very unstable atmosphere over North Texas. Large hail, damaging winds, and tornadoes were reported as strong storms developed. A total of 5,500 cars and 3,500 homes and businesses were reportedly damaged by hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 13, 2:37 PM CST, 19 minutes earlier.

Area forecast discussion, Apr 13, 2:37 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT FRI APR 13 2007

.UPDATE...
HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS
/PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE
AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO
MEXIA...TO TEMPLE. #58

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT FRI APR 13 2007/

DISCUSSION...
THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED
FROM NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY
LINE EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF
VERNON. TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE
SOUTHWESTERN ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY
LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE
ACROSS NORTH TEXAS FOR THE LATE AFTERNOON THROUGH EVENING PERIOD.
THE STORM PREDICTION CENTER HAS INCREASE MOST OF NORTH TEXAS TO
HIGH RISK OF SEVERE...AND A PDS TORNADO WATCH WILL LIKELY BE
ISSUED DURING THE NEXT HOUR

THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD
FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP
THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES
WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS
THE EAST INTO THE SATURDAY MORNING.

DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH
SUNDAY...WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY
ACROSS THE NORTH.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL
SYSTEMS AFFECTS THE AREA. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  56  40  70  49 /  90  10  10   0   0
WACO, TX              51  59  37  72  48 /  60  10   0   0   0
PARIS, TX             48  53  35  66  46 / 100  20  10   0   0
DENTON, TX            46  56  36  69  46 /  90  10   0   0   0
MCKINNEY, TX          48  55  38  69  43 / 100  10  10   0   0
DALLAS, TX            49  56  40  68  49 / 100  10  10   0   0
TERRELL, TX           54  56  38  68  47 / 100  10  10   0   0
CORSICANA, TX         53  58  39  68  49 /  90  10  10   0   0
TEMPLE, TX            55  61  39  76  48 /  50  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

84/58
Hazardous weather outlook, Apr 13, 2:10 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL
OF NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT
WILL BE MOVING INTO THE AREA.  THE ATMOSPHERE WILL BECOME
INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO
BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING.
STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT...
WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND
PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY
LINE AND COLD FRONT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...
WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT
SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND
EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE
VEHICLES.

PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A
GOLDTHWAITE...MERIDIAN...EMORY LINE.

A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF
NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS.

84

In the hours before

Special weather statement, Apr 13, 2:09 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI APR 13 2007

TXZ100-115-132045-
YOUNG TX-STEPHENS TX-
309 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY
  YOUNG COUNTY

AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DEVELOPING THUNDERSTORMS 14 MILES SOUTHWEST OF BRECKENRIDGE...MOVING
NORTHEAST AT 30 MPH.  THESE STORMS WILL CONTINUE TO RAPIDLY
INTENSIFY AND COULD QUICKLY BECOME SEVERE OVER THE NEXT SEVERAL
MINUTES.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...GRAHAM AND
OLNEY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3294 9910 3296 9896 3340 9895 3339 9843
      3295 9843 3294 9858 3251 9858 3252 9910

DUNN
Special weather statement, Apr 13, 2:31 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT FRI APR 13 2007

TXZ100-132100-
YOUNG TX-
331 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF NEWCASTLE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3305 9894 3340 9895 3340 9879 3339 9878
      3339 9843 3295 9843 3296 9896 3304 9896

DUNN
Special weather statement, Apr 13, 2:33 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT FRI APR 13 2007

TXZ129-132100-
EASTLAND TX-
333 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF CISCO...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND AND RANGER.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.  THIS STORM WILL LIKELY CONTINUE TO INTENSIFY OVER
THE NEXT SEVERAL MINUTES.  A SEVERE WEATHER WARNING WILL LIKELY BE
NEEDED SOON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3226 9911 3250 9911 3251 9910 3251 9861
      3250 9860 3250 9848 3238 9868 3233 9873
      3225 9912

DUNN
Special weather statement, Apr 13, 2:51 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 13 2007

TXZ101-116-132115-
JACK TX-PALO PINTO TX-
351 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  NORTHERN PALO PINTO COUNTY

AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 18 MILES EAST OF BRECKENRIDGE...APPROACHING
POSSUM KINGDOM STATE PARK...MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...GRAFORD...JACKSBORO
AND POSSUM KINGDOM STATE PARK.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3294 9856 3294 9843 3295 9842 3320 9841
      3333 9828 3336 9824 3302 9793 3300 9806
      3296 9807 3274 9857

DUNN
Local storm report, Apr 13, 2:56 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             OLNEY                   33.36N  98.76W
04/13/2007  E0.88 INCH       YOUNG              TX   EMERGENCY MNGR

The radar

The Dyess AFB radar (KDYX), 103 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

23 hail, 12 thunderstorm wind, 5 tornado. Local standard time, as filed.

Hail, Young

When
April 13, 2:56 PM CST
Where
Young County, Olney
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.370, -98.770

Thunderstorm Wind, Stephens

When
April 13, 3:00 PM CST
Where
Stephens County, 0.9 mi NW of Breckenridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.760, -98.910

Breckenridge PD reported several trees down in town.

Hail, Palo Pinto

When
April 13, 3:32 PM CST
Where
Palo Pinto County, 0.58 mi W of Brad
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.750, -98.510

Thunderstorm Wind, Jack

When
April 13, 3:40 PM CST
Where
Jack County, Jacksboro
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.220, -98.170

Storage shed damaged and power lines blown down.

Hail, Palo Pinto

When
April 13, 4:00 PM CST
Where
Palo Pinto County, 1.81 mi NE of Mineral Wells
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.820, -98.080

Hail, Palo Pinto

When
April 13, 4:02 PM CST
Where
Palo Pinto County, Mineral Wells
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.800, -98.100

Golfball-size hail was reported in town.

Hail, Parker

When
April 13, 4:04 PM CST
Where
Parker County, Whitt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.950, -98.020

Thunderstorm Wind, Palo Pinto

When
April 13, 4:25 PM CST
Where
Palo Pinto County, 1.81 mi NE of Mineral Wells
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.820, -98.080

Several reports of roof damage and large tree limbs blown down.

Hail, Parker

When
April 13, 4:26 PM CST
Where
Parker County, 9 mi N of Weatherford
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.900, -97.800

Golfball-size hail reported.

Hail, Wise

When
April 13, 4:27 PM CST
Where
Wise County, Decatur
Measured
2 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.230, -97.600

Hen egg-size hail reported.

Thunderstorm Wind, Wise

When
April 13, 4:33 PM CST
Where
Wise County, 12 mi S of Decatur
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.056, -97.600

Measured by trained spotter.

Hail, Parker

When
April 13, 4:39 PM CST
Where
Parker County, Springtown
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.970, -97.680

Hail, Parker

When
April 13, 4:44 PM CST
Where
Parker County, Reno
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.950, -97.580

Golfball-size hail reported.

Hail, Tarrant

When
April 13, 4:47 PM CST
Where
Tarrant County, Azle
Measured
1.5 in hail
Property damage
$15,000
Reported by
Public
Coordinates
32.900, -97.530

Damage to cars and trees reported.

Hail, Erath

When
April 13, 4:50 PM CST
Where
Erath County, Dublin
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.080, -98.330

Golfball-size hail reported.

Hail, Comanche

When
April 13, 4:52 PM CST
Where
Comanche County, Comanche
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.900, -98.620

Tornado, Tarrant

When
April 13, 4:55 PM CST to 4:57 PM CST
Where
Tarrant County, 0.5 mi W of Benbrook to 1 mi E of Benbrook
Rating
EF0
Path length
1.5 mi
Path width
30 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
32.680, -97.459

This tornado was captured on video by storm chasers. It touched down just west of Highway 377 and just south of Loop 820. It then travelled to Meadows West Park before dissipating. The tornado damaged fences, trees, and street signs. The facade of a business was also slightly damaged.

Hail, Tarrant

When
April 13, 5:03 PM CST
Where
Tarrant County, Saginaw
Measured
2.5 in hail
Property damage
$2.0 million
Reported by
NWS Employee
Coordinates
32.870, -97.370

Tennis ball-size hail reported by off-duty employee.

Thunderstorm Wind, Mills

When
April 13, 5:05 PM CST
Where
Mills County, 4.95 mi SW of Mullin
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.500, -98.730

One tree blown down.

Hail, Tarrant

When
April 13, 5:06 PM CST
Where
Tarrant County, 0.58 mi E of Ft Worth
Measured
2.75 in hail
Property damage
$3.0 million
Reported by
NWS Employee
Coordinates
32.750, -97.340

Baseball-size hail reported at the forecast office.

Tornado, Tarrant

When
April 13, 5:09 PM CST to 5:15 PM CST
Where
Tarrant County, 2 mi NE of Ft Worth to 8 mi NE of Ft Worth
Rating
EF1
Path length
6 mi
Path width
125 yd
Deaths
1 direct, 0 indirect
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
32.770, -97.326

This tornado touched down near Sylvania Park, just southwest of the intersection of Beach and Belknap Streets. Severe damage occurred on Wheeler Street from North Beach to Haltom Road, and along Elliott Reeder Road from Haltom Road east approximately a half mile. A fatality also occurred in this area. Substantial roof damage was done to a grocery store, several homes, and a church. Another church suffered steeple damage. Several commercial buildings along Elliott Reeder Road were damaged and numerous recreational vehicles and tractor-trailers were damaged or destroyed. Trees and power lines were also downed. Near the intersection of Riverbend and Jack Newell Roads, a commercial building suffered partial collapse of an east-facing wall. Intermittent damage to trees, fences, and at least one home occurred in the River Trails subdivision, west of the tornado track. The tornado dissipated just west of Precinct Line Road. Winds speeds were estimated at 100-110 MPH. Haltom City and Fort Worth officials estimated about two million dollars in property losses within the two cities.

Hail, Tarrant

When
April 13, 5:10 PM CST to 5:15 PM CST
Where
Tarrant County, Saginaw
Measured
2.5 in hail
Property damage
$3.0 million
Reported by
Public
Coordinates
32.870, -97.370

Tennis ball-size hail fell for about 5 minutes and damaged cars, businesses, and homes.

Hail, Tarrant

When
April 13, 5:13 PM CST
Where
Tarrant County, North Richland Hills
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.830, -97.250

Hail, Tarrant

When
April 13, 5:15 PM CST
Where
Tarrant County, Hurst
Measured
1.75 in hail
Property damage
$40,000
Reported by
NWS Employee
Coordinates
32.820, -97.150

Golfball-size hail reported at Northeast Mall. Many cars had dents and some had cracked or broken windshields.

Hail, Tarrant

When
April 13, 5:20 PM CST
Where
Tarrant County, 1 mi S of Keller
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.916, -97.250

Thunderstorm Wind, Tarrant

When
April 13, 5:29 PM CST
Where
Tarrant County, 0.69 mi N of Johnsons Station
Measured
61 kt (70 mph) measured gust
Reported by
Amateur Radio
Coordinates
32.690, -97.130

On Grand Prairie/Arlington border.

Hail, Tarrant

When
April 13, 5:30 PM CST
Where
Tarrant County, 0.58 mi E of Grapevine
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
32.930, -97.070

Hail, Tarrant

When
April 13, 5:32 PM CST
Where
Tarrant County, Colleyville
Measured
3 in hail
Property damage
$10 million
Reported by
Amateur Radio
Coordinates
32.880, -97.150

Teacup-size hail reported in town. Hundreds of cars, homes, and businesses were damaged.

Hail, Dallas

When
April 13, 5:45 PM CST
Where
Dallas County, 1.5 mi NNE of Dallas
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.790, -96.770

Tornado, Dallas

When
April 13, 6:00 PM CST to 6:02 PM CST
Where
Dallas County, 4 mi ENE of Dallas to 5 mi ENE of Dallas
Rating
EF0
Path length
1 mi
Path width
30 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.792, -96.716

An area of concentrated wind damage was noted near the intersection of John West Road and Buckner Boulevard. Several trees, tree limbs, and fences were downed. Roof damage to apartments was also noted.

Thunderstorm Wind, Collin

When
April 13, 6:15 PM CST
Where
Collin County, 0.9 mi NE of Allen
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.109, -96.669

Limbs broken off trees.

Hail, Bosque

When
April 13, 6:26 PM CST
Where
Bosque County, 2.45 mi WSW of Laguna Park
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
31.836, -97.409

Reported at State Highway 22 near Laguna Park.

Thunderstorm Wind, Rockwall

When
April 13, 6:30 PM CST
Where
Rockwall County, 3 mi N of Rockwall
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.973, -96.450

Limbs broken off trees.

Thunderstorm Wind, Coryell

When
April 13, 6:30 PM CST
Where
Coryell County, Copperas Cove
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.130, -97.920

Limbs broken off trees.

Thunderstorm Wind, Kaufman

When
April 13, 6:35 PM CST
Where
Kaufman County, Terrell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.730, -96.280

Trees and signs down along U.S. 80 near Terrell.

Tornado, Rockwall

When
April 13, 6:45 PM CST to 6:47 PM CST
Where
Rockwall County, 5 mi S of Royse City to 5 mi SSE of Royse City
Rating
EF0
Path length
1.95 mi
Path width
30 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
32.908, -96.330

The tornado touched down just east of the intersection of Highways 548 and 276. Two barns were completely destroyed and fences were downed. Estimated wind speeds were 80 MPH.

Tornado, Hunt

When
April 13, 6:53 PM CST to 6:54 PM CST
Where
Hunt County, 7 mi SSW of Greenville
Rating
EF0
Path length
0.1 mi
Path width
30 yd
Crop damage
$3,000
Reported by
Public
Coordinates
33.036, -96.166

A brief tornado damaged trees south of Greenville.

Thunderstorm Wind, Hunt

When
April 13, 7:00 PM CST
Where
Hunt County, 0.58 mi W of Lone Oak
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
33.000, -95.940

Limbs, branches and trees were blown down near Lone Oak.

Hail, Hunt

When
April 13, 7:40 PM CST
Where
Hunt County, Lone Oak
Measured
1.75 in hail
Property damage
$5,000
Reported by
Newspaper
Coordinates
33.000, -95.930

Golfball-size hail reported.

Thunderstorm Wind, Hopkins

When
April 13, 8:20 PM CST
Where
Hopkins County, 0.9 mi SW of Como
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.060, -95.480

One tree down in Como.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Tarrant2007-04-1340MaleOutside/Open AreasDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24339, 24361, 24340, 24362, 24341, 24342, 24343, 24363, 24344, 24345, 24491, 24346, 24347, 24348, 24349, 24350, 24684, 24351, 24364, 24352, 24686, 24353, 24354, 24355, 24356, 24370, 24357, 24358, 24359, 24688, 24365, 24360, 24366, 24490, 27287, 24691, 30124, 24367, 25556, 24368.